Alert archive / Florida / Small Craft Advisories in 2013

Small Craft Advisory 21, NWS Tampa Bay, FL

May 25, 2013

NWS Tampa Bay, FL issued this small craft advisory at May 25, 2013, 3:52 PM EDT. It took effect at May 25, 2013, 8:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 25, 2013, 3:52 PM EDT (19:52 UTC)
In effect from
May 25, 2013, 8:00 PM EDT
Expired
May 26, 2013, 4:29 AM EDT
In force
8 hr
Issued by
NWS Tampa Bay, FL

The text

As transmitted, in the capitals the NWS used until 2016.

007 
WHUS72 KTBW 251952
MWWTBW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
352 PM EDT SAT MAY 25 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
EDT SUNDAY...

.A TIGHTENING PRESSURE GRADIENT WILL RESULT IN STRONG EASTERLY
WIND THIS EVENING THROUGH SUNDAY MORNING.

GMZ830-853-856-873-876-261200-
/O.NEW.KTBW.SC.Y.0021.130526T0000Z-130526T1200Z/
TAMPA BAY WATERS-ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
352 PM EDT SAT MAY 25 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING
TO 8 AM EDT SUNDAY. 

* WINDS AND WAVES: EASTERLY WINDS OF 20 TO 25 KNOTS WITH SEAS UP
  TO 5 FEET OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/TAMPA
1 follow-up statement
403 
WHUS72 KTBW 260829
MWWTBW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
429 AM EDT SUN MAY 26 2013

GMZ830-853-856-873-876-260930-
/O.CAN.KTBW.SC.Y.0021.000000T0000Z-130526T1200Z/
TAMPA BAY WATERS-ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
429 AM EDT SUN MAY 26 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

WINDS HAVE DROPPED BELOW ADVISORY LEVELS ACROSS THE MARINE
AREA...THEREFORE THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN
HAS CANCELLED THE SMALL CRAFT ADVISORY.

$$


HTTP://WWW.WEATHER.GOV/TAMPA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at May 25, 3:23 PM EDT, 29 minutes earlier.

Area forecast discussion, May 25, 3:23 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
323 PM EDT SAT MAY 25 2013

.SYNOPSIS...
ALOFT - BROAD LOW PRESSURE WAS ACROSS THE PACIFIC NORTHWEST AND
THE SOUTHERN CANADIAN ROCKIES...RIDGING OVER THE CENTRAL PLAINS
REACHED NORTH TO NEAR HUDSON BAY WITH A SHORT WAVE TROUGH OVER
EASTERN TX...AND A LOW WAS SOUTH OF NEW ENGLAND. SURFACE - LOW
PRESSURE OVER THE EAST-CENTRAL U.S. ROCKIES HAD A DRY LINE SOUTH
TO THE NM/TX AND A FRONTAL BOUNDARY TO THE MID-MISSISSIPPI
VALLEY...HIGH PRESSURE CENTERED FROM JAMES BAY TO THE GREAT LAKES
SPRAWLED TO THE SOUTHEAST U.S. AND MUCH OF THE GULF REGION...AND
A LOW WAS ON THE NEW ENGLAND COAST.

&&

.SHORT TERM (TONIGHT THROUGH MONDAY)...
THE UPPER RIDGE SLIDES EAST TO THE GREAT LAKES AS THE SHORT WAVE
TROUGH MOVES ALONG THE GULF COAST...DAMPENING OUT AS IT DOES. THE
HIGH PRESSURE ACROSS THE GREAT LAKES TRACKS SOUTHEAST...ACROSS THE
SOUTHERN EASTERN SEABOARD...TO THE OPEN ATLANTIC.

THE ATMOSPHERE WILL BE GENERALLY DRY WITH MOSTLY CLEAR/SUNNY
SKIES ALTHOUGH MOISTURE WILL INCREASE ENOUGH FOR A FEW MORE CLOUDS
BY MON. IN ADDITION THERE COULD BE AN ISOLATED SHOWER OR STORM IN
THE FAR SOUTH LATE MON AFTERNOON. TEMPERATURES WILL RUN NEAR OR
JUST UNDER NORMAL...ESPECIALLY FOR THE OVERNIGHT LOWS. EASTERLY
WINDS WILL BE ROBUST AT TIMES WITH EVENING SURGES POSSIBLE.

.LONG TERM (TUESDAY THROUGH NEXT SATURDAY)...
AN ATLANTIC RIDGE OF HIGH PRESSURE CONTINUES INTO THE BEGINNING OF
THE LONG TERM PERIOD. ATLANTIC MOISTURE WILL CROSS THE PENINSULA OF
FLORIDA ON THE EASTERLY FLOW...ALLOWING FOR INCREASING RAIN CHANCES.
LATE WEDNESDAY INTO THURSDAY...MODEL GUIDANCE HINTS AT A 500 MB LOW
DEVELOPING BETWEEN SOUTH FLORIDA AND THE BAHAMAS. THIS INTRODUCES
QUITE A BIT OF UNCERTAINTY TO END OF THE EXTENDED FORECAST PERIOD AS
MAJOR QUESTIONS REMAIN AS TO THE LOCATION...TIMING...AND EVEN THE
DEVELOPMENT OF THIS LOW.

WHILE THE START OF THE HURRICANE SEASON KNOCKS ON THE DOOR OF THE
EXTENDED PERIOD...IT MAY BE A TAD TOO EARLY TO EXPECT THIS LOW TO BE
TROPICAL IN NATURE. GUIDANCE ALSO DOES NOT OFFER MUCH IN THE WAY OF
A SURFACE LOW...WITH THE 12Z ECMWF SHOWING A SURFACE LOW IN THE GULF
VERTICALLY DISPLACED FROM THE 500 MB LOW. FORECAST UNCERTAINTY AT
THE MOMENT POINTS TOWARDS A NEED TO MONITOR THESE DEVELOPMENTS AS WE
GO THROUGH THE NEXT WEEK. THESE AREAS OF LOW PRESSURE COULD
DEFINITELY BRING AN UPSWING TO THE RAIN CHANCES NEXT WEEKEND.

MUCH LIKE THE SHORT TERM...TEMPERATURES DURING THE DAY WILL HOVER
NEAR NORMAL WHILE THE OVERNIGHTS WILL RECOVER AND STAY CLOSER TO
NORMAL BY THE END OF THE EXTENDED. OF COURSE...CLOUD COVER AND THE
LOW PRESSURE SYSTEM HINTED AT TO END THE PERIOD COULD AFFECT
TEMPERATURES BY A FEW DEGREES.

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED THROUGH THE TAF FORECAST PERIOD. EXPECT
SOME GUSTY EAST TO NORTHEAST WINDS AT THE TAF SITES INTO THIS
EVENING AS STRONG HIGH PRESSURE BUILDS NORTH OF THE STATE.

&&

.MARINE...
TONIGHT HIGH PRESSURE MOVING ACROSS THE EASTERN U.S. WILL TIGHTEN
THE GRADIENT WITH A GOOD EVENING SURGE. A SMALL CRAFT ADVISORY WILL
BE IN PLACE OVERNIGHT SOUTH OF TARPON SPRINGS...INCLUDING TAMPA
BAY...AND EXERCISE CAUTION ON THE OUTER WATER NORTH OF THERE. THE
HIGH MOVES OUT OVER THE ATLANTIC MON AND CONTINUES THERE THROUGH
THU...RIDGING WEST TO THE GULF COAST. NORTHEAST AND EAST WINDS
CONTINUE WITH EVENING SURGES INTO CAUTION OR ADVISORY CRITERIA.

&&

.FIRE WEATHER...
THE RED FLAG WARNING IN ON TRACK WITH ROBUST-GUSTY WINDS AND RH
BELOW 35 PERCENT OVER PORTIONS OF THE AREA. THIS DRY AIR LINGERS
SUN WITH A FEW LOCATIONS THAT MAY REACH RED FLAG CRITERIA BUT WILL
DEFER TO LATER SHIFTS AND ALLOW THEM TO RE-EVALUATE WINDS AND RH.
BY MON THE ATMOSPHERE BEGINS TO MODIFY WITH LOW RH CONCERNS NOT
EXPECTED THROUGH THE LATTER PART OF THE WEEK...AS SOME RAIN
CHANCES MOVE IN.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  67  89  69  88 /   0   0   0  10
FMY  67  90  69  89 /   0  10  10  20
GIF  64  89  67  87 /   0   0   0  10
SRQ  65  90  68  88 /   0   0  10  10
BKV  57  90  65  88 /   0   0   0  10
SPG  72  87  71  86 /   0   0   0  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR DESOTO-
     HARDEE-HILLSBOROUGH-MANATEE-POLK-SARASOTA.

GULF WATERS...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 8 AM EDT
     SUNDAY FOR BONITA BEACH TO ENGLEWOOD OUT 20 NM-BONITA
     BEACH TO ENGLEWOOD OUT 20 TO 60 NM-ENGLEWOOD TO
     TARPON SPRINGS OUT 20 NM-ENGLEWOOD TO TARPON SPRINGS
     OUT 20 TO 60 NM-TAMPA BAY WATERS.

&&

SYNOPSIS/SHORT TERM/MARINE/FIRE WEATHER...09/RUDE
LONG TERM...GARCIA
AVIATION...69/CLOSE
Hazardous weather outlook, May 25, 5:11 AM EDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
511 AM EDT SAT MAY 25 2013

FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-260000-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
511 AM EDT SAT MAY 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...WIND AND SEA IMPACT...
AS HIGH PRESSURE BUILDS NORTH OF THE STATE...EASTERLY FLOW
CREATES EXERCISE CAUTION CONDITIONS FOR PORTIONS OF THE MARINE
AREA...MAINLY DURING THE EVENING AND OVERNIGHT HOURS.

...FIRE WEATHER IMPACT...
A DRIER AIRMASS BUILDS INTO THE STATE OVER THE HOLIDAY WEEKEND.
CRITICAL OR NEAR CRITICAL HUMIDITY LEVELS AND WINDS ARE EXPECTED
THIS AFTERNOON AND EVENING. THIS WILL RESULT IN ELEVATED FIRE
DANGER...AND A RED FLAG WARNING FOR PORTIONS OF THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

...THUNDERSTORM IMPACT...
A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS EXISTS FOR PORTIONS OF
WEST CENTRAL AND SOUTHWEST FLORIDA FROM MONDAY AFTERNOON THROUGH
FRIDAY. OCCASIONAL LIGHTNING...HEAVY DOWNPOURS...AND GUSTY WINDS
ARE THE PRIMARY HAZARDS POSSIBLE WITH THUNDERSTORMS NEXT WEEK.

...WIND AND SEA IMPACT...
EASTERLY FLOW WILL CONTINUE ACROSS THE MARINE AREA OVER THE
HOLIDAY WEEKEND INTO NEXT WEEK AS HIGH PRESSURE PERSISTS. EXERCISE
CAUTION OR SMALL CRAFT ADVISORY HEADLINES MAY EVENTUALLY BE NEEDED
FOR PORTIONS OF THE MARINE AREA...MAINLY DURING THE EVENING AND
OVERNIGHT HOURS.

...FIRE WEATHER IMPACT...
A DRIER AIRMASS WILL PERSIST TO START NEXT WEEK OVER THE STATE.
CRITICAL OR NEAR CRITICAL HUMIDITY LEVELS AND WINDS ARE EXPECTED.
THIS WILL RESULT IN ELEVATED FIRE DANGER...AND RED FLAG WARNINGS
MAY EVENTUALLY BE NEEDED FOR PORTIONS OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

GARCIA

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 4:26 AM EDTRed Flag WarningTBWDeSoto, Hardee, Polk16 hr

Nearby

Small Craft Advisories in Florida, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.